CSN Login
Members Online: 4

You are here

xeloda

dn220's picture
dn220
Posts: 79
Joined: Sep 2007

I am going to be starting my chmo with xeloda this week along with radiation for rectal cancer. They said that I would not get very sick at all and would not lose any of my hair. but I am seeing where some folks have lost their hair and all. Has anyone had any experience with this drug and if so what should I expect?

jenalynet's picture
jenalynet
Posts: 363
Joined: Nov 2005

Hi,
I can't help with xeloda because I had radiation and 5FU for rectal cancer. I hope you don't have too much trouble during treatment, wishing you well. Hugs, Audrey

Kaye2003
Posts: 86
Joined: Mar 2004

My husband had the same chemo/rad/xeloda starting Nov. 03. Had no problems at all. Just had his 6 month colonoscopy last week and is still NED. Good Luck.
God Bless,
Kaye

kmygil
Posts: 881
Joined: Feb 2007

Hi. I did not do Xeloda, but I just want to wish you well in your treatments. A good attitude and a sense of humor will take you a long way in this journey. Sending healing energy your way...

claud1951's picture
claud1951
Posts: 429
Joined: Jun 2007

I was on xeloda for 3 or 4 treatments. (I will tell you that I was one that usually got side effects) Everyone is different.

Xeloda can cause foot/hand syndrome. Your hands and feet can peel and get red and sore. I would suggest you get some Eucerin cream. You can get it at the drug store. VEry good. Just keep that on all the time. Somepeople use Udder Cream.

If you should start to get the skin peeling, use this cream at nite also, and put white gloves/socks on.

I did not loose hair with Xeloda.

Hoping all goes well. It will. Just remember...use your energy for going forward.

claudia

jerseysue's picture
jerseysue
Posts: 626
Joined: Oct 2005

I've been on Xeloda for a few months now taking 2 pills in the morning and 2 pills at night. There were no side effects with this dosage. I just started taking 3 pills in the morning and 2 pills at night. I do put lotion on my feet and hands often and drink lots of water. Lots of luck to you.

cheryltaco
Posts: 39
Joined: Oct 2007

I took Xeloda prior to surgery, again with radiation and am back on Xeloda once again. I take 3 500mg pills in the am and 3 in the pm. I have had terrible symptoms with Oxy the other chemo drug but no symptoms whatsoever with Xeloda. There is also no hair loss with Xeloda. I'm not sure how much radiation you need but I had issues with that about 2-3 weeks in! Best wishes.

rmap59
Posts: 266
Joined: Jun 2007

Hi,
I was on xeloda/radiation for six weeks and then xeloda/oxyplatinum for another 12 weeks. EVERYBODY IS DIFFERENT so dont let my experience scare you. The xeloda really bothered my bowels, and caused me to have a lot of stomach pain however, my oncologist always had a medication to relieve the discomfort so IF you have problems dont hesitate to call your Doctor for help. Drink lots of water, I ended up in the hospital for dehydration because I let myself get too sick before I did anything so I will pray that doesnt happen to you. Attitude is everything so just think positive and at the first sign of trouble call your Doctor. No hair loss just thinning a little.

Good Luck and Happy Holidays,
Robin

hopefulone
Posts: 1048
Joined: Jan 2007

Hi. I wish you good luck with your regimen. My husband had little side effects fortunately with the xeloda. Do be sure you use cream on hands/feet to try to prevent the hand/foot syndrome that sometimes occurs. I wish you the best . Keep us posted. God Bless,
Diane

AuthorUnknown
Posts: 1560
Joined: May 2006

My husband has been on Xeloda since may ot 2007. The only side effect of the drug for him was hand and foot syndrome. He was taking 4 (500 mg) morning and again at night. The dosage had to be adjusted after the second round because of the hand/foot problem. All the skin blistered then peeled. He had difficulty walking and could not even open a coke bottle. After reducing the dosage, he did much better. He still would experience foot pain when the drug built up in his body. The doc would allow a break before returning to the med. Be sure to use the lotion mentioned by others. My husband used it as well and it seemed to help. Also, when the blisters on the feet peeled and made walking difficult, we would use New Skin a liquid type bandage that could be painted on the affected area like finger nail polish smelled like it too. This allowed walking with much less pain. We only had to do this during the first and most difficult time of side effects. With the help of your doctor, any side effects can be managed. Also, my husband did not experience any hair loss or other side effects. Except for a brief time when the first side effects hit so strongly, he has worked a 40-50 work week. He also did not experience the fatigue and other side effects that some chemo drugs cause.

I wish you well with this drug. I can't comment on the radiation part as my husband has not had any radiation. He is stae 4 with liver mets. The Xeloda was for the liver mets.

dn220's picture
dn220
Posts: 79
Joined: Sep 2007

Thank you all very much for the info. I start my radiation and xeloda Friday. Will be getting rad/chemo 5 days a week for 5 weeks then will have resection 4 weeks after that. They say I have to have a permanent colostomy and they will be removing my gallbladder at the same time as there is a ? mass in there as well but the doctor said the "gallbladder is the least of my worries right now" I am glad I found this place as I think I'm gonna need someone to talk to. My 16 year old is having a very hard time dealing with all of this and I called both my cancer docs this morning to see if they knew of any support groups for kids in this area but there aren't any. She says she cant stop thinking about everything because I'm all she has. I tried to tell her i wasnt going anywhere but she says she still cant stop worrying.

Subscribe to Comments for "xeloda"